Oregon, 2012

Damaging Wind in Oregon, March 31, 2012

March 31, 2012 · NWS MFR · 1 event in 1 county or zone

Strong thunderstorms formed over the southern Oregon coaster waters and then moved onshore over Curry County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

Strong thunderstorms formed over the southern Oregon coaster waters and then moved onshore over Curry County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 31, 2:16 PM PST, 41 minutes earlier.

Area forecast discussion, Mar 31, 2:16 PM PST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
316 PM PDT SAT MAR 31 2012

.SHORT TERM...A SOLID BAND OF HEAVY TO MODERATE PRECIPITATION
MOVED THROUGH THE FORECAST AREA EARLIER TODAY AND DROPPED MANY
MOUNTAIN PASS LOCATIONS AND PLACES ON THE EAST SIDE QUICKLY TO
NEAR FREEZING. THIS ALLOWED SNOW TO QUICKLY ACCUMULATE EVEN ON THE
ROADS. THE REMNANTS OF THAT BAND IS NOW LOCATED OVER LAKE AND
MODOC COUNTIES AND CONTINUES TO DIMINISH. WE WILL ALLOW THE
CURRENT WINTER WEATHER HEADLINES IN THE OREGON CASCADES/SISKIYOUS
AND AROUND THE KLAMATH BASIN TO EXPIRE THIS AFTERNOON.

THE REST OF THE FORECAST AREA IS NOW UNDER A MORE SHOWERY AND
CONVECTIVE REGIME OUT AHEAD OF THE MAIN AREA OF LOW PRESSURE. THIS
AREA OF LOW PRESSURE SHOWS UP NICELY THIS AFTERNOON ON THE
VISIBLE SATELLITE AND IS CURRENTLY ABOUT HALFWAY BETWEEN 130W AND
THE COAST, DUE WEST OF THE CALIFORNIA/OREGON BORDER. THE LOW IS
NOT QUITE AS DEEP AS IT WAS EARLIER TODAY BUT REMAINS NEAR 990MB.
THIS LOW IS EXPECTED TO REACH THE COAST IN THE NEXT FEW HOURS AND
BRING ANOTHER COLD FRONT WITH IT THIS EVENING. AHEAD AND ALONG
THIS FRONT, WE EXPECT TO SEE ANOTHER INCREASE IN THE GUSTY WINDS
AND AN UPTICK IN THE SHOWER COVERAGE ACROSS THE AREA. IT IS ALREADY
STARTING TO EXPAND NOW AND WE CANNOT RULE OUT AN ISOLATED
THUNDERSTORM THROUGH THIS EVENING AS LIFTED INDICES DROP BELOW
ZERO. SEVERAL LIGHTNING STRIKES HAVE ALREADY OCCURRED OVER THE
COASTAL WATERS TODAY BUT NONE HAVE COME INLAND OVER THE FORECAST
AREA YET. SHOWER ACTIVITY WILL BE MOST NUMEROUS FROM THE CASCADES
WEST TO THE COAST AND ACROSS SISKIYOU COUNTY THROUGH TONIGHT. SNOW
LEVELS WILL LOWER EVEN MORE TO DROP DOWN TO NEAR 2000 FEET BY LATE
TONIGHT WITH NOTICEABLY COLDER TEMPERATURES COMPARED TO THE PAST
SEVERAL NIGHTS.

THE DEEP TROUGH MOVES EAST OF THE FORECAST AREA SUNDAY, SO WE
EXPECT TO SEE A GRADUAL DECREASE OF THE SHOWERS DURING THE DAY. A
BRIEF RIDGE OF HIGH PRESSURE BEGINS TO BUILD LATE SUNDAY THROUGH
SUNDAY NIGHT AS WARM ADVECTION LIFTS NORTHWARD INTO NORTHERN
OREGON. THIS MAY BRING A BIT OF LIGHT RAIN SUNDAY NIGHT TO OUR
NORTH COAST AND THE UMPQUA BASIN BEFORE IMPROVING WEATHER ARRIVES
FOR MONDAY. WITH HIGH PRESSURE OVER THE REGION AND THE NEXT COLD
FRONT STILL WELL OFFSHORE, MONDAY LOOKS TO BE DRY AND NOTICEABLY
WARMER. RAIN ASSOCIATED WITH THE COLD FRONT IS EXPECTED TO REACH
THE COAST EARLY TUESDAY AND SPREAD INLAND, WITH THE COLD FRONT
EXPECTED TO CROSS THE CWA AND DROP SNOW LEVELS AGAIN TUESDAY
NIGHT. /WOODHEAD

.LONG TERM...MODELS ARE IN GOOD AGREEMENT IN THE BEGINNING OF THE
LONG RANGE PERIOD. FOLLOWING THE FRONTAL PASSAGE TUESDAY NIGHT...THE
GFS AND ECMWF SHOW A LARGE UPPER LEVEL TROUGH DIGGING INTO THE
PACIFIC NORTHWEST WEDNESDAY. THIS WILL KEEP A SHOWERY, COOLER THAN
NORMAL WEATHER REGIME IN THE FORECAST THROUGH FRIDAY. BY SATURDAY,
DIFFERENCES DEVELOP IN THE FLOW ALOFT ACROSS THE PACIFIC. THE ECMWF
WEAKENS THE PACIFIC JET AND DEVELOPS A CUT OFF LOW WELL OFFSHORE.
THE GFS MAINTAINS A STRONGER JET ACROSS THE PACIFIC AND THEREFORE
SENDS ANOTHER SYSTEM INTO THE COAST. THE ECWMF SOLUTION WOULD IMPLY
AT LEAST A RETURN TO DRIER AND MILDER WEATHER FOR THE WEEKEND, BUT
THE GFS WOULD KEEP THINGS ON THE WET SIDE. CONFIDENCE IN EITHER
SOLUTION IS LOW, SO WENT WITH A COMPROMISE AND MAINTAINED SLIGHT
CHANCE TO CHANCE POPS OVER THE WEEKEND WITH TEMPERATURES GETTING
BACK CLOSER TO NORMAL. /SPILDE

&&

.AVIATION...GUSTY SOUTH TO SOUTHWEST WINDS WILL OCCUR AT ALL
TERMINALS INTO THIS EVENING AS A COLD FRONT APPROACHES THE
SOUTHERN OREGON COAST. WINDS WILL BECOME MORE WEST TO NORTHWEST
ONCE THE FRONT PASSES AND GRADUALLY EASE FROM WEST TO EAST
OVERNIGHT. NUMEROUS SHOWERS WILL OCCUR FROM THE CASCADES WEST TO
THE COAST TONIGHT WITH SCATTERED SNOW SHOWERS EAST OF THE
CASCADES. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE INTO THIS
EVENING. FREEZING LEVELS WILL CONTINUE TO LOWER TONIGHT. AREAS OF
MVFR CIGS AND VIS WILL OCCUR THROUGH TONIGHT.

&&

.MARINE...LOW PRESSURE CENTERED NEAR 42N/127W IS EXPECTED TO MOVE
EAST OVER THE MARINE WATERS EARLY THIS EVENING. UNTIL THEN SOUTH
GALES WILL CONTINUE THROUGH LATE THIS AFTERNOON THEN WILL DECREASE
BRIEFLY AS THE LOW MOVES OVERHEAD. HOWEVER ANY DECREASE IN WINDS
WILL BE TEMPORARY AND WINDS WILL QUICKLY SHIFT FROM A SOUTHERLY
COMPONENT TO NORTHWEST EARLY THIS EVENING AS THE LOW MOVES TOWARDS
THE COAST. LATEST ASCAT PASS AROUND 19Z SHOWS THE STRONGEST WINDS
WEST OF THE LOW CENTER WITH SPEEDS NEAR 46 KTS. SO WE CAN EXPECT
GALE FORCE WINDS AGAIN FROM THE NORTHWEST AROUND 3Z. THE SHIFTING
WIND DIRECTION IS LIKELY TO CAUSE HAZARDOUS MIXED DIRECTION
COMBINED SEAS TONIGHT. A COUPLE OF STRIKES WERE OBSERVED MAINLY
SOUTH OF THE WATERS AND ONE ABOUT 8 NM WEST OF GOLD BEACH...SO
COULD NOT RULE OUT A FEW ISOLATED STORMS INTO EARLY EVENING. WINDS
ARE EXPECTED TO DECREASE TONIGHT AS THE LOW WEAKENS AS IT MOVES
INLAND. AFTER TONIGHT OUR FOCUS TURNS TO THE WARM FRONT MOVING
NORTH OF THE WATERS MONDAY RESULTING IN INCREASING SOUTH WINDS
WHICH COULD REACH GALES OVER THE NORTHERN WATERS. /PETRUCELLI

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 8 PM PDT THIS EVENING FOR ORZ030-031.
     WINTER WEATHER ADVISORY UNTIL 3 PM PDT THIS AFTERNOON FOR
     ORZ029-030.
     WINTER WEATHER ADVISORY UNTIL 3 PM PDT THIS AFTERNOON ABOVE 4500
     FEET FOR ORZ027-028.
     HIGH WIND WARNING UNTIL 8 PM PDT THIS EVENING FOR ORZ021-022.
     WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR ORZ029.

CA...WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR CAZ085.
     WINTER WEATHER ADVISORY UNTIL 5 AM PDT SUNDAY ABOVE 4000 FEET
     FOR CAZ082.
     WINTER WEATHER ADVISORY UNTIL 5 AM PDT SUNDAY ABOVE 3500 FEET
     FOR CAZ080.
     WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR CAZ081.
     WINTER WEATHER ADVISORY UNTIL 5 AM PDT SUNDAY FOR CAZ083.

PZ...GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ356-376.
     HAZARDOUS SEAS WARNING UNTIL 11 AM PDT SUNDAY FOR
     PZZ350-356-370-376.
     GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ350-370.
Hazardous weather outlook, Mar 31, 4:07 AM PST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
507 AM PDT SAT MAR 31 2012

ORZ021-010000-
SOUTH CENTRAL OREGON COAST-
507 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

HIGH WIND WARNING AND WIND ADVISORY IN EFFECT UNTIL 5 PM PDT. SEE
WEATHER MESSAGE FOR DETAILS. FLOOD WARNING CONTINUES FOR THE
COQUILLE RIVER AT COQUILLE AND THE SOUTH FORK OF THE COQUILLE
RIVER AT MYRTLE POINT. SEE FLOOD WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FLOOD WARNING CONTINUES FOR THE COQUILLE RIVER AT COQUILLE UNTIL
MONDAY AND FOR THE SOUTH FORK OF THE COQUILLE RIVER AT MYRTLE
POINT UNTIL SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ022-010000-
CURRY COUNTY COAST-
507 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

HIGH WIND WARNING AND WIND ADVISORY IN EFFECT UNTIL 5 PM PDT. SEE
WEATHER MESSAGE FOR DETAILS. URBAN AND SMALL STEAM FLOOD WARNING
IN EFFECT TO LATE MORNING. SEE FLOOD WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ030-031-010000-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
507 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

HIGH WIND WARNING AND WIND ADVISORY IN EFFECT UNTIL 5 PM PDT. SEE
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ085-ORZ029-010000-
MODOC COUNTY-KLAMATH BASIN-
507 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TODAY AND TONIGHT

WIND ADVISORY IN EFFECT UNTIL 5 PM PDT. SEE WEATHER MESSAGE FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-010000-
CENTRAL SISKIYOU COUNTY-
507 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT. SEE WEATHER
MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083-010000-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
507 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM PDT. SEE WINTER
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINTER WEATHER ADVISORY CONTINUES TO 5 AM PDT SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-010000-
SOUTH CENTRAL SISKIYOU COUNTY-
507 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM PDT. SEE WINTER
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINTER WEATHER ADVISORY CONTINUES TO 5 AM PDT SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-010000-
WESTERN SISKIYOU COUNTY-
507 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM PDT ABOVE 4000 FEET.
SEE WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINTER WEATHER ADVISORY CONTINUES TO 5 AM PDT SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ023-024-010000-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
507 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 31, 1:13 PM PST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
213 PM PDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     NON-TSTM WND GST 3 NE APPLEGATE          42.29N 123.13W
03/31/2012  E50 MPH          JACKSON            OR   TRAINED SPOTTER

            ESTIMATED BETWEEN 45 TO 50 MPH...VERY LITTLE
            PRECIPITATION

&&

BUNKER
Local storm report, Mar 31, 2:03 PM PST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
303 PM PDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     NON-TSTM WND GST 1 SE BROOKINGS          42.05N 124.28W
03/31/2012  E68 MPH          CURRY              OR   TRAINED SPOTTER

&&

BUNKER
Special weather statement, Mar 31, 2:06 PM PST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
306 PM PDT SAT MAR 31 2012

ORZ025-027-028-011200-
EASTERN DOUGLAS COUNTY FOOTHILLS-SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS...
CRATER LAKE...CRESCENT LAKE...DIAMOND LAKE...UNION CREEK...
HOWARD PRAIRIE...SISKIYOU SUMMIT
306 PM PDT SAT MAR 31 2012

...SNOW SHOWERS TONIGHT BRING ACCUMULATING SNOW TO THE MOUNTAINS
AND FOOTHILLS...

SNOW SHOWERS WILL MOVE THROUGH THE CASCADE AND SISKIYOU MOUNTAINS
OF SOUTHERN OREGON TONIGHT AS WELL AS THE FOOTHILLS OF EASTERN DOUGLAS
COUNTY ABOVE 2000 FEET. NEW SNOWFALL ACCUMULATION IS EXPECTED TO
BE 3 TO 6 INCHES ABOVE 3500 FEET WITH 1 TO 3 INCHES IN THE
FOOTHILLS ABOVE 2000 FEET. THESE SNOW SHOWERS WILL CREATE
CHANGEABLE DRIVING CONDITIONS WITH SUDDEN REDUCTIONS OF VISIBILITY
AND A QUICK BUT SIGNIFICANT ACCUMULATION OF SNOW IN THE HEAVIER
BANDS. SNOW SHOWERS HAVE THE POTENTIAL TO AFFECT INTERSTATE 5 AT
SISKIYOU SUMMIT AND OREGON STATE ROUTES 66, 140, 62, 58, 138, AND
230.

MAW
Local storm report, Mar 31, 2:10 PM PST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
310 PM PDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND GST     NE BROOKINGS            42.06N 124.29W
03/31/2012  E55 MPH          CURRY              OR   TRAINED SPOTTER

&&

BUNKER
Local storm report, Mar 31, 2:19 PM PST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
319 PM PDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HEAVY RAIN       2 WSW OBRIEN            42.06N 123.73W
03/31/2012  M1.40 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

WOODHEAD
Local storm report, Mar 31, 2:49 PM PST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
349 PM PDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     TSTM WND GST     1 SE BROOKINGS          42.05N 124.28W
03/31/2012  E68.00 MPH       CURRY              OR   TRAINED SPOTTER

&&

BUNKER

The radar

The Medford radar (KMAX), 128 km away, was scanning. The volume nearest the first event began at 22:57 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Curry

When
March 31, 2:57 PM PST to 3:02 PM PST
Where
Curry County, 0.8 mi SSE of Harbor
Measured
59 kt (68 mph) measured gust
Reported by
Storm Chaser
Coordinates
42.040, -124.261

A spotter 1SE Brookings reported a gust to 68 mph as a severe thunderstorm moved onshore.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2012Every state in 2012This day in weather historyWarnings in Oregon, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 366135.